Alert archive / Nebraska / High Wind Watches in 2021
High Wind Watch 1, NWS Omaha, NE
NWS Omaha, NE issued this high wind watch at Jan 13, 2021, 3:47 AM CST for 9 counties in Nebraska. It took effect at Jan 14, 2021, 12:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 13, 2021, 3:47 AM CST (09:47 UTC)
- In effect from
- Jan 14, 2021, 12:00 AM CST
- Expired
- Jan 13, 2021, 3:30 PM CST
- In force
- Issued by
- NWS Omaha, NE
Counties Antelope County, NE, Boone County, NE, Cedar County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Stanton County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 134 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2117 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
461 WWUS73 KOAX 130947 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 347 AM CST Wed Jan 13 2021 NEZ011-012-016>018-030>032-042-131800- /O.NEW.KOAX.HW.A.0001.210114T0600Z-210115T0600Z/ Knox-Cedar-Antelope-Pierce-Wayne-Boone-Madison-Stanton-Platte- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, and Columbus 347 AM CST Wed Jan 13 2021 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...Knox, Cedar, Antelope, Pierce, Wayne, Boone, Madison, Stanton and Platte Counties. * WHEN...From late tonight through Thursday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
1 follow-up statement
938 WWUS73 KOAX 132130 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 330 PM CST Wed Jan 13 2021 NEZ042-140530- /O.UPG.KOAX.HW.A.0001.210114T0600Z-210115T0600Z/ /O.NEW.KOAX.WI.Y.0001.210114T1200Z-210115T1800Z/ /O.NEW.KOAX.HW.W.0001.210114T0600Z-210114T1200Z/ Platte- Including the city of Columbus 330 PM CST Wed Jan 13 2021 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST THURSDAY... ...WIND ADVISORY IN EFFECT FROM 6 AM THURSDAY TO NOON CST FRIDAY... * WHAT...For the High Wind Warning, northwest winds 25 to 35 mph with gusts up to 65 mph expected. For the Wind Advisory, northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Platte County. * WHEN...For the High Wind Warning, from midnight tonight to 6 AM CST Thursday. For the Wind Advisory, from 6 AM Thursday to noon CST Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NEZ018-032-140530- /O.UPG.KOAX.HW.A.0001.210114T0600Z-210115T0600Z/ /O.NEW.KOAX.WI.Y.0001.210114T1200Z-210115T0600Z/ /O.NEW.KOAX.HW.W.0001.210114T0600Z-210114T1200Z/ Wayne-Stanton- Including the cities of Wayne and Stanton 330 PM CST Wed Jan 13 2021 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST THURSDAY... ...WIND ADVISORY IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT CST THURSDAY NIGHT... * WHAT...For the High Wind Warning, northwest winds 25 to 35 mph with gusts up to 60 mph expected. For the Wind Advisory, northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Wayne and Stanton Counties. * WHEN...For the High Wind Warning, from midnight tonight to 6 AM CST Thursday. For the Wind Advisory, from 6 AM Thursday to midnight CST Thursday night. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ IAZ043-055-NEZ015-033-034-044-045-140530- /O.NEW.KOAX.HW.W.0001.210114T0600Z-210114T1200Z/ /O.NEW.KOAX.WI.Y.0001.210114T1200Z-210115T0600Z/ Monona-Harrison-Thurston-Cuming-Burt-Dodge-Washington- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Pender, Macy, Walthill, Winnebago, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Fremont, and Blair 330 PM CST Wed Jan 13 2021 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST THURSDAY... ...WIND ADVISORY IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT CST THURSDAY NIGHT... * WHAT...For the High Wind Warning, northwest winds 25 to 35 mph with gusts up to 65 mph expected. For the Wind Advisory, northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...In Nebraska, Thurston, Cuming, Burt, Dodge and Washington Counties. In Iowa, Monona and Harrison Counties. * WHEN...For the High Wind Warning, from midnight tonight to 6 AM CST Thursday. For the Wind Advisory, from 6 AM Thursday to midnight CST Thursday night. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NEZ043-050>053-065-066-078-088-089-140530- /O.NEW.KOAX.HW.W.0001.210114T0600Z-210114T1200Z/ /O.NEW.KOAX.WI.Y.0001.210114T1200Z-210115T1800Z/ Colfax-Butler-Saunders-Douglas-Sarpy-Seward-Lancaster-Saline- Jefferson-Gage- Including the cities of Schuyler, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Crete, Wilber, Fairbury, and Beatrice 330 PM CST Wed Jan 13 2021 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST THURSDAY... ...WIND ADVISORY IN EFFECT FROM 6 AM THURSDAY TO NOON CST FRIDAY... * WHAT...For the High Wind Warning, northwest winds 25 to 35 mph with gusts up to 60 mph expected. For the Wind Advisory, northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Colfax, Butler, Saunders, Douglas, Sarpy, Seward, Lancaster, Saline, Jefferson and Gage Counties. * WHEN...For the High Wind Warning, from midnight tonight to 6 AM CST Thursday. For the Wind Advisory, from 6 AM Thursday to noon CST Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NEZ011-016-017-030-031-140530- /O.UPG.KOAX.HW.A.0001.210114T0600Z-210115T0600Z/ /O.NEW.KOAX.HW.W.0001.210114T0600Z-210115T1800Z/ Knox-Antelope-Pierce-Boone-Madison- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Neligh, Elgin, Pierce, Plainview, Osmond, Albion, St. Edward, and Norfolk 330 PM CST Wed Jan 13 2021 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Knox, Antelope, Pierce, Boone and Madison Counties. * WHEN...From midnight tonight to noon CST Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NEZ012-140530- /O.UPG.KOAX.HW.A.0001.210114T0600Z-210115T0600Z/ /O.NEW.KOAX.HW.W.0001.210114T0600Z-210115T0600Z/ Cedar- Including the cities of Hartington, Laurel, Randolph, and Coleridge 330 PM CST Wed Jan 13 2021 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST THURSDAY NIGHT... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Cedar County. * WHEN...From midnight tonight to midnight CST Thursday night. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ IAZ056-140530- /O.NEW.KOAX.WI.Y.0001.210114T0600Z-210115T0600Z/ Shelby- Including the city of Harlan 330 PM CST Wed Jan 13 2021 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST THURSDAY NIGHT... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Shelby County. * WHEN...From midnight tonight to midnight CST Thursday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ069-079-080-090-091-NEZ067-068-090>093-140530- /O.NEW.KOAX.WI.Y.0001.210114T0600Z-210115T1800Z/ Pottawattamie-Mills-Montgomery-Fremont-Page-Cass-Otoe-Johnson- Nemaha-Pawnee-Richardson- Including the cities of Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Plattsmouth, Nebraska City, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 330 PM CST Wed Jan 13 2021 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Portions of southeast Nebraska and southwest Iowa. * WHEN...From midnight tonight to noon CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Pearson
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this high wind watch went out at Jan 13, 3:47 AM CST, 0 minutes earlier.
Area forecast discussion, Jan 13, 3:47 AM CST, 0 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 347 AM CST Wed Jan 13 2021 ...Updated Forecast Discussion... .DISCUSSION... Issued at 258 AM CST Wed Jan 13 2021 Large scale pattern this morning consisting of a rather progressive flow across the northern tier states with generous Pacific moisture quickly streaming eastward in part to stout upper jet. Tonight through Friday Anticipated wintry weather remains on track over portions of the region. Pacific NW shortwave will drop through the northern Rockies this morning before reaching the western Dakotas later tonight. Impressive 500mb height falls of roughly 25-30dam will result in strong deepening of the upper low show of as it dips into the Dakotas. DPVA increase will induce synoptic scale lift and aid with development of a mix of rain and snow over the western Dakotas this afternoon. Precip activity is progged to increase in areal coverage and expand southeastward and reach the northern CWA sometime toward mid evening. Initial precip type will be rain as it reaches the northern CWA. However, cold air advection late tonight should be enough to support a rain/snow mix Thursday north of the I-80 corridor. Rain expected to be the dominate precip type then south of I-80. Dynamic forcing associated with the upper low will mean precip chances will continue Thursday night into Friday close to the northeast NE/SD/IA borders. All this in part to strong vort max energy riding down the backside of the exiting upper low. Given track of 500mn HFC/dendritic omega, snow accumulations generally 1 to 3 inches will be found east of a line from Verdigre to about Shenandoah IA. Meanwhile a tight surface pressure gradient will induce northwest wind gusts to generally range 35 to 45 mph. However portions of the CWA could see gusts ranging from 50-60 mph. Because of this a High Wind Watch will be in effect beginning late tonight through Thursday evening for locations west of a line from Sioux City IA to Hebron. Saturday through Wednesday Medium range models advertise gradual large scale amplification early next week with a deep positive tilt trof becoming established across the CONUS extending from the Upper Great Lakes to the southeastern states. The NBM is still maintaining dry conditions through the period and at this point am content in making no changes. Highs Today - upper 40s/mid 50s Thu - low/mid 40s Fri - upper 20s/low 30s Sat - low/mid 30s Sun - mid 30s/low 40s Mon - upper 30s/low 40s Tue - mid 30s/low 40s && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1127 PM CST Tue Jan 12 2021 VFR conditions will continue through the TAF period. Winds will remain light generally and out of the south/southwest. Precipitation chances will begin to increase at the tail end of the period, close to 06Z Thursday, as the next system approaches. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...DEE AVIATION...KG
Hazardous weather outlook, Jan 12, 4:15 PM CST, 11 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 415 PM CST Tue Jan 12 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-131215- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 415 PM CST Tue Jan 12 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Wednesday No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday Very strong northwest winds are possible on Thursday and Friday behind a strong cold front. Gusts 35 to 45 mph or more will be possible during that time. A rain and snow mix is expected Wednesday night into Thursday over portions of northeast Nebraska and west central Iowa. Snowfall amounts appear light, generally one half inch or less. Precipitation timing will occur during the morning work and school rush period. Snow showers are expected across the the majority of the outlook on Friday, with the potential for one half inch to up to one inch of snow across portions of extreme northeast Nebraska and west central Iowa, generallyy east of aline from Hartington to Tekamah to Sidney. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 3:30 PM CST | High Wind Warning | OAX | Antelope, Boone, Burt, Butler, Cass, Cedar and 24 more | 51 hr |
| Jan 13, 3:30 PM CST | Wind Advisory | OAX | Burt, Butler, Cass, Colfax, Cuming, Dodge and 18 more | 33 hr |
| Jan 13, 3:30 PM CST | Winter Storm Watch | OAX | Burt, Cass, Cedar, Cuming, Dodge, Douglas and 8 more | 23 hr |
Nearby
High Wind Watches in Nebraska, 2021Every high wind watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.